U.S. doctors online nowAsk doctors free
CA
A 19-year-old female asked:

What stomach pain is associated with a recently placed iud?

2 doctor answers5 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Mild cramping: Mild cramping is normal after insertion of an intrauterine device. Ibuprofen should be sufficient. In a small percent of cases it is possible to develop pelvic inflammatory disease (pid) after insertion. If the pain iss seveere and not relieved by Ibuprofen you need too be seen by your doctor. It is rare to get PID after an IUD especially is sexually transmitted disease testing was done.
Dr. Scott Kramer
Gynecology 36 years experience
A tip I recommend to patients is to take ibuprofen or alleve 2 hours before their appointment for IUD insertion. Works much better at reducing potential cramps if taken ahead of time.
Nov 20, 2011
Dr. Michael Swor
Obstetrics and Gynecology 40 years experience
Infection: If you have developed pain since having an iud placed, you need to be checked to rule out infection, perforation, displacement or other problems.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 23, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.